Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 19, NWS Newport/Morehead City, NC

June 9, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 9, 2017, 8:41 PM EDT. It took effect at Jun 10, 2017, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2017, 8:41 PM EDT (00:41 UTC)
In effect from
Jun 10, 2017, 8:00 AM EDT
Expired
Jun 10, 2017, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

337 
WHUS42 KMHX 100041
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
841 PM EDT FRI JUN 9 2017

..HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS SATURDAY...

.LINGERING EAST-NORTHEAST SWELLS WILL RESULT IN A HIGH THREAT OF
RIP CURRENTS SATURDAY FOR THE BEACHES FROM CAPE HATTERAS NORTH.

NCZ103-101000-
/O.NEW.KMHX.BH.S.0019.170610T1200Z-170611T0000Z/
OUTER BANKS DARE-
841 PM EDT FRI JUN 9 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT FROM 8 AM EDT
SATURDAY THROUGH SATURDAY EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  BE AROUND 230 PM SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$
2 follow-up statements
134 
WHUS42 KMHX 100810
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
410 AM EDT SAT JUN 10 2017

..HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY...

.LINGERING EAST-NORTHEAST SWELLS WILL RESULT IN A HIGH THREAT OF
RIP CURRENTS TODAY FOR THE BEACHES FROM CAPE HATTERAS NORTH.

NCZ103-102100-
/O.CON.KMHX.BH.S.0019.170610T1200Z-170611T0000Z/
OUTER BANKS DARE-
410 AM EDT SAT JUN 10 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  BE AROUND 230 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

HEDEN
998 
WHUS42 KMHX 101436
CFWMHX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1036 AM EDT SAT JUN 10 2017

..HIGH RISK OF RIP CURRENTS NORTH OF CAPE HATTERAS TODAY...

.LINGERING EAST-NORTHEAST SWELLS WILL RESULT IN A HIGH THREAT OF
RIP CURRENTS TODAY FOR THE BEACHES FROM CAPE HATTERAS NORTH.

NCZ103-102245-
/O.CON.KMHX.BH.S.0019.000000T0000Z-170611T0000Z/
OUTER BANKS DARE-
1036 AM EDT SAT JUN 10 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS.

* LOCATION...NORTH OF CAPE HATTERAS.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, 
  WHICH WILL BE AROUND 230 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 6:57 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 9, 6:57 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
657 PM EDT Fri Jun 9 2017

.SYNOPSIS...
Bermuda high pressure will remain anchored off the coast through
the weekend and coming week. A trough and cool front will
approach the region late next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 7 pm Fri...No changes. Benign conditions expected through
tonight as high pressure will be in control. Have opted not to
put fog in fcst as x-over temps will be difficult to reach with
afternoon td's currently in the upper 50s. There may be some
patchy BR esp in the normally cooler locales. Temps warmer than
last night, with lows in the low 60s interior to mid/upr 60s
beaches.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
As of 3 PM Fri...High pres will be offshore with broad SW low
level flow across the region. Hts/thicknesses rise and therefore
temps and TD's will be on the rise as well. Sea breeze will
become active again though with the high pres sfc and aloft
producing large scale subsidence, it will be very tough to
generate any precip, therefore kept an iso pop out of the fcst.
Highs will reach the mid/upr 80s interior to low/mid 80s coast.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Summertime pattern will start as upper level ridge builds towards
the east coast with sfc high pressure extending from the
Western Atlantic with increasing chances of showers and
thunderstorms starting mid week.

Saturday night through Tuesday...The mid-upper level ridge will
build in from the west on Saturday and be overhead Monday,
meanwhile sfc high pressure dominates the region. The
atmosphere will be quite dry with limited clouds though early
next week. Temperatures will be a few degrees above normal
starting Sunday with highs around 90 inland then expect low 90s
inland to mid 80s/around 90 beaches through Tuesday.

Wednesday through Friday...An increase of moisture starts to
stream in from the Gulf of Mexico by mid-week and the sfc high
slides off the coast; increasing the chances for scattered
showers and thunderstorms through Friday. As the mid- upper
level ridge starts to break down on Thursday, resulted by a low
pressure system lifting into Canada and dragging its associated
cold front towards NC, expect additional showers and
thunderstorms, especially during the afternoons. Expect highs
to remain in low 90s inland to mid 80s/around 90 along the
beaches through the rest of the period.

Overnight lows during this period will be in the mid/upper 60s
inland through Tuesday morning and then as the heat builds,
overnight lows will likely stay in the 70s across ENC through
the end of the period.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Short Term /Through Saturday/...
As of 7 pm Fri...High pres will produce VFR conditions and
light winds through the TAF pd. May be some period of BR
overnight tonight for favored KPGV and KOAJ, which received FG
last night. Don't think the duration and density will be as
great though, so capped vsbys at 3 mi.

Long Term /Saturday Night through Wednesday/...
As of 330 pm Friday... VFR conditions will dominate most of the
period as high pressure will be in control. Mostly clear skies
and no precip, but winds will become light at night which can
lead to some patchy shallow fog. Starting Wednesday, brief MVFR
conditions during the afternoon/evening as scattered showers and
thunderstorms develop.

&&

.MARINE...
Short Term /Through Saturday/
As of 7 pm Fri...No changes. Good boating conditions with high
pres off the coast producing light 5-15 kt SW winds. Winds will
be strongest during the afternoon and evening hours with
differential heating maximized between land/water. Seas will
continue to subside from recent wind event, with 3-5 foot seas
becoming 2 to 4 feet tonight, and then 2 to 3 feet Saturday.

Long Term /Saturday Night through Wednesday/...
As 330 pm Friday...Great boating conditions as sfc high
pressure will dominate the area through early next week. Expect
S/SW 5-15 knots with seas generally 2 to 3 feet through the
period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     103-104.
MARINE...None.

&&

SYNOPSIS...TL
NEAR TERM...HSA/TL
SHORT TERM...TL
LONG TERM...EH/BM
AVIATION...HSA/TL/BM
MARINE...HSA/TL/BM
Hazardous weather outlook, Jun 9, 8:00 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
800 PM EDT Fri Jun 9 2017

NCZ029-044>047-079>081-090>094-110000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
800 PM EDT Fri Jun 9 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ103-110000-
Outer Banks Dare-
800 PM EDT Fri Jun 9 2017

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-104-110000-
Carteret-Onslow-Outer Banks Hyde-
800 PM EDT Fri Jun 9 2017

...MODERATE RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.